Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 188, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2022, 3:49 PM EDT for Crisp County, Dooly County, Wilcox County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 24, 2022, 4:14 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crisp County, GA, Dooly County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
018
WUUS52 KFFC 241949
SVRFFC
GAC081-093-315-242030-
/O.NEW.KFFC.SV.W.0188.220624T1949Z-220624T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
349 PM EDT Fri Jun 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Wilcox County in central Georgia...
Southeastern Dooly County in central Georgia...
Northeastern Crisp County in central Georgia...
* Until 430 PM EDT.
* At 349 PM EDT, a severe thunderstorm was located over East Crisp,
or near Cordele, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cordele, Pitts, East Crisp, Pleasant View, Tremont, Wenona, Seville
and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3188 8377 3199 8383 3209 8375 3208 8358
3196 8353 3187 8360
TIME...MOT...LOC 1949Z 260DEG 3KT 3197 8367
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
924
WWUS52 KFFC 242014
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Fri Jun 24 2022
GAC081-093-315-242024-
/O.CAN.KFFC.SV.W.0188.000000T0000Z-220624T2030Z/
Wilcox GA-Dooly GA-Crisp GA-
414 PM EDT Fri Jun 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WILCOX...
SOUTHEASTERN DOOLY AND NORTHEASTERN CRISP COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled.
LAT...LON 3188 8377 3199 8383 3209 8375 3208 8358
3196 8353 3187 8360
TIME...MOT...LOC 2011Z 260DEG 3KT 3197 8365
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:12 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 24, 3:12 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Fri Jun 24 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Moist air continues to filter in from the Atlantic through the boundary layer keeping dewpoints in the upper 60s to lower 70s across all of the CWA. Temperatures have already warmed into the upper 80s and lower 90s, and with the morning sounding at FFC showing convective T of near 91, it is no surprise that we have already seen convection popping in central and western GA where a slight theta-e gradient and a little bit of moisture pooling and convergence at the surface may reside. Elsewhere, the cu field is definitely becoming agitated in places with clear glaciation taking place per GOES Day Cloud Phase, and would not be surprised if we get a little bit more convective coverage going soon. SBCAPE values have surged to 3000+ J/kg across the area with little noted CIN with 20- 30kts of EBWS across most of the CWA. Forcing mechanisms are an issue for greater coverage, as we are relying on boundary layer dynamics to get updrafts rolling, and the morning sounding did note a very dry air layer aloft at just below 500mb which may limit updraft strength through dry air entrainment. Overall, can't rule out a few strong thunderstorms across the area, and in central GA we likely could see a few cores get tall enough to warrant severe warnings. As upper level trough off the east coast continues to slide east into the north Atlantic, upper level ridge will and surface high will also slide east over the Appalachians bringing more continental airmass with it. As a result, back door front looks like it may impact the CWA during the early morning hours tomorrow and stall over western GA. For eastern portions of the CWA, this won't provide much relief temperature-wise, but will put a damper on the humidity, and keep PoP chances lower. For western GA, PoP chances will depend on your location relative to the front, with better precip chances the further to the west you go where moisture and surface forcing will be much better. Cloud cover should act to limit maximum temperatures in these locations, however, which in turn could impact PoP chances as well. Could be a few showers or even storms as this back door front pushes west, but uncertainty around convective coverage this afternoon has confidence low for overnight/early morning impacts. Lusk .LONG TERM /Sunday through Friday/... An approaching weak upper level trough sweeping over the northern Plains will erode the high pressure over central CONUS at the start of the long term period. The upper level trough will bring a weak frontal boundary to the CWA Monday, bringing chance to likely PoPs to the forecast area, particularly over north Georgia. After that, some uncertainty still remains over where the boundary is likely to stall over central or southern Georgia thanks to weak forcing as the atmosphere transitions to zonal flow aloft. Regardless of where the boundary stalls, disturbances within the flow could bring unsettled weather to the area throughout the long term period. Given the uncertainty of the placement of the front at this time, have limited the PoPs to chance throughout the period with the exception of Monday afternoon/evening across north Georgia where there is more agreement over the placement of the frontal boundary. While any meaningful rainfall will be welcomed as much of northern and central Georgia are experiencing D0 drought conditions and isolated pockets of D1 drought conditions, the QPF total throughout the long term period will only run about 0.5-1.0 inches. Given the likely isolated to scattered nature of thunderstorm coverage, the possibility of widespread relief in abnormally dry conditions will be limited. The good news is that more seasonable temperatures will return to the forecast area with temperatures in the upper 80s and low 90s across north and central Georgia. KAL && .AVIATION... 18Z Update... Active cu field in place across the metro sites with some TSRA already SW and S of ATL towards CSG. Coverage is mostly SCT to occasionally BKN at 4-5kft. Storm coverage may shift towards metro over next few hours, with TEMPO highlighting highest confidence time period. Overnight, lower cigs may develop over metro as moisture continues to filter into the area. Morning likely will see period of MVFR near sunrise, but could go IFR periodically (low confidence on IFR). Wind through period will be east 6-12 kts. //ATL Confidence...18Z Update... Medium confidence on overnight cigs. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 69 91 / 30 10 10 5 Atlanta 72 88 72 91 / 30 30 20 20 Blairsville 65 83 63 84 / 30 30 10 30 Cartersville 71 88 69 91 / 40 30 20 30 Columbus 73 88 72 93 / 40 40 30 20 Gainesville 71 88 69 89 / 30 20 10 20 Macon 71 93 69 95 / 50 20 10 5 Rome 73 89 70 92 / 40 40 20 30 Peachtree City 70 88 68 91 / 40 30 10 20 Vidalia 73 92 69 94 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....KAL AVIATION...Lusk
Hazardous weather outlook, Jun 24, 3:13 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 313 PM EDT Fri Jun 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 313 PM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across portions of north and central Georgia this this afternoon and evening. A few storms could become strong to severe with the primary hazards being damaging wind gusts and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms will be likely through the weekend and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 2:08 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT Fri Jun 24 2022
GAZ091-092-241845-
Schley GA-Marion GA-
208 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of central Marion and
northwestern Schley Counties through 245 PM EDT...
At 208 PM EDT, a strong thunderstorm was over Brantley, or near Buena
Vista, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buena Vista, Brantley, Tazewell, Marion Estates and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3239 8466 3246 8466 3252 8453 3235 8435
3227 8459
TIME...MOT...LOC 1808Z 320DEG 14KT 3239 8454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 2:22 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri Jun 24 2022
GAZ091-092-104-241845-
Schley GA-Sumter GA-Marion GA-
222 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Marion,
southwestern Schley and northwestern Sumter Counties through 245 PM
EDT...
At 222 PM EDT, a strong thunderstorm was over Concord, or 7 miles
south of Ellaville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Plains and Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3201 8438 3209 8443 3213 8443 3213 8446
3216 8448 3224 8445 3225 8437 3214 8420
3209 8420 3204 8424 3200 8431
TIME...MOT...LOC 1822Z 316DEG 11KT 3214 8435
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 2:47 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jun 24 2022
GAZ104-241915-
Sumter GA-
247 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southwestern Sumter
County through 315 PM EDT...
At 247 PM EDT, a strong thunderstorm was near Croxton Crossroads, or
11 miles north of Dawson, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sumter and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3190 8437 3192 8438 3196 8444 3197 8445
3199 8443 3201 8437 3199 8429 3192 8420
3192 8434 3187 8434
TIME...MOT...LOC 1847Z 312DEG 8KT 3193 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 2:50 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Fri Jun 24 2022
GAZ111-112-241915-
Wheeler GA-Montgomery GA-
250 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Wheeler
and southwestern Montgomery Counties through 315 PM EDT...
At 250 PM EDT, a strong thunderstorm was near Jordan, or near Mount
Vernon, moving south at 10 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mount Vernon, Glenwood and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3216 8271 3219 8264 3217 8257 3208 8253
3202 8257 3199 8264 3201 8270 3206 8274
TIME...MOT...LOC 1850Z 356DEG 9KT 3211 8265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 3:38 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Fri Jun 24 2022
GAZ105-106-108-242015-
Crisp GA-Dooly GA-Wilcox GA-
338 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of west central Wilcox,
southeastern Dooly and northeastern Crisp Counties through 415 PM
EDT...
At 337 PM EDT, a strong thunderstorm was over East Crisp, or near
Cordele. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Pitts, East Crisp, Pleasant View, Tremont, Wenona, Seville
and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3186 8378 3197 8384 3207 8376 3206 8359
3194 8354 3185 8361
TIME...MOT...LOC 1937Z 274DEG 1KT 3196 8370
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 3:47 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Fri Jun 24 2022
GAZ089-090-242015-
Chattahoochee GA-Muscogee GA-
347 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of eastern Muscogee and
northeastern Chattahoochee Counties through 415 PM EDT...
At 347 PM EDT, a strong thunderstorm was over North Fort Benning, or
12 miles north of Cusseta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
North Fort Benning and Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3252 8485 3256 8481 3256 8475 3248 8469
3244 8470 3242 8473 3241 8477 3243 8482
TIME...MOT...LOC 1947Z 339DEG 4KT 3248 8477
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:38 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 24, 1:45 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Jun 24, 2:00 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Jun 24, 2:08 PM EDT | Special Weather Statement | FFC | Marion | 37 min |
| Jun 24, 2:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jun 24, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 25 min |
| Jun 24, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 27 min |
| Jun 24, 2:47 PM EDT | Special Weather Statement | FFC | Sumter | 28 min |
| Jun 24, 2:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 24, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Jun 24, 3:38 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| Jun 24, 4:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jun 24, 5:33 PM EDT | Special Weather Statement | FFC | Crawford | 27 min |
| Jun 24, 5:38 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Jun 24, 6:17 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 24, 6:40 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jun 24, 6:42 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 24, 6:50 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 24, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 43 min |
| Jun 24, 7:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Jun 24, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 49 min |
| Jun 24, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 33 min |
| Jun 24, 7:49 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach, Pulaski | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.